MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hypoglycemia (1912)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018 the patient contacted animas alleging a blood glucose level of 38 mg/dl and was alleged to be unresponsive.The patients was alleged to have received ems intervention above the usual routine of diabetes management.The patient alleged the low blood glucose was treated with food and drink.The cause of the alleged hypoglycemia was determined to be caused by the patient priming while attached to the pump causing an inadvertent infusion.The patient is warned against priming while attached in the user's guide and on the pump screen during the priming steps.The patient reported they were in the habit of priming while attached.Customer technical support educated the patient of the dangers of priming while attached to the pump.This complaint is being reported because the hypoglycemia was related to a use error of the pump (priming while attached).

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7587774
Report Number2531779-2018-10725
Device Sequence Number1555771
Product Code LZG
UDI-Device Identifier10840406101034
UDI-Public10840406101034
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 05/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age19 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age75 YR